Flood, Pike
- When
- April 14, 9:00 AM EST to April 20, 2:00 PM EST
- Where
- Pike County, Petersburg to 1.28 mi NNW of Algiers
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Two rounds of heavy rainfall sent the White River above flood stage. The first round was on the morning of the 12th, and the second round of thunderstorms was on the late afternoon and evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Two rounds of heavy rainfall sent the White River above flood stage. The first round was on the morning of the 12th, and the second round of thunderstorms was on the late afternoon and evening of the 13th. The flooding was minor on the White River. Low-lying fields and cropland were flooded. A number of rural county roads were affected, including about ten in Pike County. Low oil fields were underwater.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 14, 6:38 AM EST, 2 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 638 AM CDT Thu Apr 14 2022 .UPDATE... Issued at 632 AM CDT Thu Apr 14 2022 Updated aviation discussion for 12z TAFs. && .SHORT TERM...(Today through Saturday) Issued at 308 AM CDT Thu Apr 14 2022 Surface high pressure centered over northern Arkansas is nosing into the region early this morning. As it does so, skies are quickly clearing from the west and winds are diminishing. This is setting the stage for some patchy areas of frost, mainly for our northern and western counties this morning. Temperatures are expected to bottom out between 35 and 40 for most areas. The upper low pressure system responsible for yesterday's severe weather will gradually spin eastward across the upper Midwest and into southern Canada through the short term period. Behind this system, some weak energy aloft will move across the central U.S. and into our area on Friday. This will likely lead to some light showers developing during the afternoon and evening on Friday as a weak frontal boundary moves south through the area. Guidance hints at enough instability being present for some thunder mention, primarily across the southwest half of our area Friday evening. SPC Day 2 has a marginal risk into our far southern MO counties. At this time, feel like any strong storm threat will likely remain southwest of our cwa, but something to keep tabs on to see if the more favorable parameter space can work further northeast. Saturday is dry as northerly winds usher in drier air behind the front. Soundings indicate deep mixing developing this afternoon, especially north/west areas. Used a blend of ARW/NBM for dewpoints to account for the dry air mixing down aloft. Also nudged temperatures up a bit from NBM values, which places most the area in the mid 60s this afternoon. After similar or slightly warmer conditions on Friday, northerly winds behind the front will lead to somewhat cooler readings on Saturday. .LONG TERM...(Saturday night through Wednesday) Issued at 308 AM CDT Thu Apr 14 2022 With only small differences in deterministic guidance Saturday night through Sunday night, used a blend approach for the forecast. This resulted in slightly higher PoPs than the NBM Sunday afternoon and evening. For Monday on through the middle of next week, a transition over to a ECENS, NAEFS blend was followed. The NBM output is reasonable and in line with that blend approach. Without much reflection at the surface, rain chances for late Saturday night through Sunday night will be driven by 850mb WAA, into a boundary across our area. Additional lift will be available as 700-500mb energy moves over the region. Not expecting much rainfall with this system. Elevated instability can be found in the GFS and Canadian models Sunday afternoon into Sunday evening, after computing LI's above 800mb. So we have a slight chance of thunder mentioned. Monday through Tuesday night looks to be dry with a large area of high pressure moving over the area. Our next rain chance enters the picture Wednesday. Temperatures will be below average through the period, finally returning to near normal next Wednesday. && .AVIATION... Issued at 632 AM CDT Thu Apr 14 2022 Southwest winds sustained around 8-13 kts develop midday into the afternoon. Some gusts in the 18-24 kt range expected in our northern terminals (KMVN/KEVV). Winds decrease this evening. Clear skies through much of the period with increasing high clouds later tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...SP SHORT TERM...SP LONG TERM...08 AVIATION...SP
Hazardous Weather Outlook National Weather Service Paducah KY 323 AM CDT Thu Apr 14 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-150830- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 323 AM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Frost is possible in portions of southern Illinois and southeast Missouri this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight chance of thunderstorms late Friday into Friday night and again Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2022Every state in 2022This day in weather historyWarnings in Indiana, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1013617, 1013618.